Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 11, 2001, 9:45 PM CDT for Reeves County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 9:45 PM CDT (02:45 UTC)
- Expired
- May 11, 2001, 10:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 160 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.8 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 4135 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
413
WUUS54 KMAF 120246
SVRMAF
TXC389-120345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
945 PM CDT FRI MAY 11 2001
THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN REEVES COUNTY IN SOUTHWEST TEXAS
* UNTIL 1045 PM CDT
* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 5 MILES NORTH OF VERHALEN...MOVING SOUTHWEST AT
10 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VERHALEN...SARAGOSA AND BALMORHEA.
LARGE HAIL AND WIND GUSTS UP TO 80 MPH CAN BE EXPECTED IN THE WARNED
AREA.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS.
LAT...LON 3111 10402 3085 10359 3134 10315 3132 10344
3144 10356What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:35 PM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, May 11, 2:35 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CDT FRI MAY 11 2001 LOOKS LIKE AN ACTIVE WEATHER NIGHT AS COLD FRONT CURRENTLY ACROSS THE CENTRAL TEXAS PANHANDLE CONTINUES TO PUSH SOUTH AS CONVECTION FORMS ALONG AND BEHIND/PUSHES FRONT LATER THIS AFTERNOON AND TONIGHT IN UNCAPPED ATMOSPHERE. UPSLOPE FLOW AND SURFACE TROUGH AHEAD OF COLD FRONT ACROSS SOUTHEAST NEW MEXICO SHOULD CONTRIBUTE TO CONVECTION CHANCES THIS EVENING IN MOUNTAINS AND SOUTHEAST NEW MEXICO. WATER VAPOR LOOP INDICATING SHORT WAVE ACROSS SOUTHERN COLORADO AND SOUTHWEST OKLAHOMA AND THESE SHOULD HELP TO CONTINUE CONVECTION OVERNIGHT AS IT MOVES SOUTHEASTWARD AROUND UPPER RIDGE. LOCALLY HEAVY RAIN POSSIBLE ACROSS THE NORTH WHERE FRONT WILL BE IMPACTING THAT AREA LONGEST AND RATHER SLOW STEERING WINDS. WOULD EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SATURDAY WITH DYING FRONT WITH NO CAP AND ANOTHER SHORT WAVE ROUNDING RIDGE IN NORTHERLY FLOW ALOFT. FRONT WILL PROBABLY BE STALLED IN THE NORTHERN OR CENTRAL PERMIAN BASIN AND WILL HIT POPS HIGHEST IN THESE AREAS. WILL CONTINUE SLIGHT CHANCE OF PRECIPITATION INTO SATURDAY NIGHT AS AFOREMENTIONED WAVE MOVES THROUGH AND FRONT CONTINUES TO BECOME DIFFUSE. DID NOT MENTION ANY PRECIPITATION CHANCE SUNDAY AND SUNDAY NIGHT AS FRONT LOOKS TO BE GONE AND ATMOSPHERE PROGGED TO BECOME SIGNIFICANTLY MORE STABLE. IN THE EXTENDED UPPER RIDGE CONTINUES THROUGH MUCH OF THE WEEK WITH MID LEVEL WARMING. WILL GO WITH A DRY FORECAST THOUGH WOULD NOT RULE OUT ISOLATED THUNDERSTORMS FROM TIME TO TIME IN THE OROGRAPHICALLY FAVORED TERRAIN. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 62/84/58/88 432- LSA 58/81/56/86 542- E41 62/85/59/88 432- 6R6 63/86/63/89 222- MRF 52/81/52/82 3221 CNM 59/86/57/91 f 422- .MAF... TX...NONE. NM...NONE. 12
In the hours before
Local storm report, May 11, 9:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
924 PM CDT FRI MAY 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 13 N ANDREWS TX 1.75 INCH HAIL
05/11/01 ANDREWS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0451 PM 10 E TATUM NM 1.75 INCH HAIL
05/11/01 LEA REPORTED BY PUBLIC.
0605 PM 15 N TATUM NM 1 INCH HAIL
05/11/01 LEA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0611 PM 25 NW SEMINOLE TX 1.75 INCH HAIL
05/11/01 GAINES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0735 PM 4 S ARTESIA NM 60 MPH TSTM GUST
05/11/01 EDDY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM 14 S KERMIT TX 1 INCH HAIL
05/11/01 WINKLER REPORTED BY HAM RADIO
OPERATOR.
0755 PM 2 N MONAHANS TX 1 INCH HAIL
05/11/01 WARD REPORTED BY HAM RADIO
OPERATOR.
0800 PM WICKETT TX 1.75 INCH HAIL
05/11/01 WARD REPORTED BY FIRE AND
RESCUE.
0815 PM 15 W MONAHANS TX .75 INCH HAIL
05/11/01 WARD REPORTED BY HAM RADIO
OPERATOR.
0845 PM PECOS TX 60 MPH TSTM GUST
05/11/01 REEVES REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:13 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 47 min |
| May 11, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 42 min |
| May 11, 8:06 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 39 min |
| May 11, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 48 min |
| May 11, 8:42 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 48 min |
| May 11, 9:25 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 65 min |
| May 11, 10:20 PM CDT | Tornado Warning | MAF | Reeves | 40 min |
| May 11, 10:33 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.